Alert archive / Arkansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 56, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 9, 2015, 7:05 PM CDT for Lawrence County, Arkansas. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 7:05 PM CDT (00:05 UTC)
- Expired
- Apr 9, 2015, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lawrence County, AR
The radar
The Memphis radar (KNQA), 143 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:38 PM CDT | HAIL 2.75 | Portia, AR | |
| Apr 9, 7:38 PM CDT | HAIL 4.5 | Portia, AR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 6:32 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 0.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 928 J/kg
- Mixed-layer CIN
- -88 J/kg
- Mixed-layer LCL
- 873 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 232 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
128
WUUS54 KMEG 100005
SVRMEG
ARC075-100045-
/O.NEW.KMEG.SV.W.0056.150410T0005Z-150410T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
705 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAWRENCE COUNTY IN EASTERN ARKANSAS...
* UNTIL 745 PM CDT
* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
STRAWBERRY...OR 17 MILES SOUTHWEST OF LAKE CHARLES STATE PARK...
MOVING NORTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
IMBODEN...RAVENDEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...
ALICIA...MINTURN...ANNIEVILLE...SMITHVILLE...POWHATAN...GILES
SPUR...STRANGERS HOME...CALVIN...WHISKERVILLE AND COFFMAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3622 9134 3624 9126 3625 9126 3625 9124
3624 9124 3621 9119 3620 9116 3617 9114
3615 9108 3615 9077 3608 9082 3595 9088
3589 9097 3588 9101 3590 9136
TIME...MOT...LOC 0005Z 237DEG 41KT 3590 9139
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
012
WWUS54 KMEG 100022
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
722 PM CDT THU APR 9 2015
ARC075-100045-
/O.CON.KMEG.SV.W.0056.000000T0000Z-150410T0045Z/
LAWRENCE AR-
722 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL LAWRENCE COUNTY...
AT 721 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LYNN...OR NEAR
LAKE CHARLES STATE PARK...MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...COLLEGE
CITY...PORTIA...LYNN...MINTURN...POWHATAN...GILES SPUR...EATON...
CLOVER BEND...DICUS...WHISKERVILLE...COFFMAN...DRIFTWOOD...ARBOR
GROVE AND LAURATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3615 9077 3608 9082 3603 9086 3598 9095
3594 9101 3594 9128 3609 9122 3614 9107
TIME...MOT...LOC 0021Z 237DEG 41KT 3600 9119
HAIL...1.75IN
WIND...60MPH
$$149
WWUS54 KMEG 100029
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
729 PM CDT THU APR 9 2015
ARC075-100045-
/O.CON.KMEG.SV.W.0056.000000T0000Z-150410T0045Z/
LAWRENCE AR-
729 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR CENTRAL LAWRENCE COUNTY...
AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PORTIA...OR
NEAR LAKE CHARLES STATE PARK...MOVING NORTHEAST AT 45 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...COLLEGE
CITY...PORTIA...MINTURN...POWHATAN...GILES SPUR...DICUS...COFFMAN...
WHISKERVILLE...ARBOR GROVE AND LAURATOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3615 9077 3608 9082 3603 9086 3599 9096
3598 9104 3600 9116 3611 9115 3614 9107
TIME...MOT...LOC 0029Z 237DEG 41KT 3605 9109
HAIL...1.75IN
WIND...60MPH
$$881
WWUS54 KMEG 100041
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
741 PM CDT THU APR 9 2015
ARC075-100051-
/O.EXP.KMEG.SV.W.0056.000000T0000Z-150410T0045Z/
LAWRENCE AR-
741 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LAWRENCE COUNTY WILL
EXPIRE AT 745 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CDT FOR
EASTERN ARKANSAS.
LAT...LON 3615 9077 3608 9082 3603 9086 3599 9096
3598 9104 3600 9116 3611 9115 3614 9107
TIME...MOT...LOC 0036Z 237DEG 41KT 3605 9109
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:12 PM CDT, 53 minutes earlier.
Area forecast discussion, Apr 9, 6:12 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
612 PM CDT THU APR 9 2015
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 241 PM CDT THU APR 9 2015/
DISCUSSION...
SEVERE WEATHER EXPECTED TONIGHT AS A COLD FRONT WILL MOVE THROUGH
THE MIDSOUTH OVERNIGHT. STARTING TO SEE SOME THUNDERSTORM
DEVELOPMENT IN THE ARKLATEX REGION. THESE STORMS ARE DEVELOPING IN
ASSOCIATION WITH A SHORTWAVE AS WELL AS AHEAD OF AN AREA WHERE A
SECONDARY SFC LOW IS TRYING TO DEVELOP. THESE STORMS WILL MOVE
NORTHEASTWARD TOWARD THE MIDSOUTH AND WILL LIKELY AFFECT EAST-CENTRAL
ARKANSAS INTO NORTHWEST MISSISSIPPI AFTER 4 PM CDT. TEMPERATURES
HAVE WARMED INTO THE LOWER 80S ACROSS MUCH OF THE AREA. THIS HAS
CREATED A WARM AND UNSTABLE AIRMASS WITH CAPE VALUES ALREADY
AROUND 2500 J/KG NUDGING UP THE MISSISSIPPI DELTA INTO MEMPHIS.
0-1KM SRH VALUES ARE AROUND 150-200 M2/S2...COULD SEE VALUES
ENHANCE A LITTLE BIT IF AND WHERE A SECONDARY SFC LOW DEVELOPS.
THIS COULD ALLOW FOR A DISCRETE SUPERCELL TO DEVELOP. THUS THE
POTENTIAL FOR AN ISOLATED TORNADO EXISTS THIS AFTERNOON ACROSS
AREAS MAINLY SOUTH AND WEST OF MEMPHIS. HOWEVER...MAIN THREATS
WILL BE DAMAGING WINDS AND LARGE HAIL.
MEANWHILE ACROSS WESTERN MISSOURI...A LINE OF THUNDERSTORMS IS
DEVELOPING ALONG THE COLD FRONT. THIS LINE WILL EVOLVE INTO A
SQUALL LINE PUSHING INTO NORTHEAST ARKANSAS AROUND 9 PM CDT. THIS
LINE WILL PROGRESS SOUTH AND EAST ACROSS THE CWA OVER THE COURSE
OF THE OVERNIGHT HOURS. LINE WILL EVENTUALLY BEGIN DIMINISHING
DURING THE EARLY MORNING HOURS AS LOSS OF DAYTIME HEATING
DECREASES INSTABILITY OVER THE AREA. HOWEVER...DAMAGING WINDS AND
LARGE HAIL WILL BE THREATS ESPECIALLY OVER AREA NORTH AND WEST OF
MEMPHIS.
LINGERING SHOWERS AND THUNDERSTORMS WILL OCCUR DURING THE MORNING
ON FRIDAY AROUND NORTHEAST MISSISSIPPI. OTHERWISE...HIGH PRESSURE
WILL BEGIN TO BUILD INTO THE AREA FROM THE NORTH. TEMPERATURES
WILL BE COOLER WITH HIGHS FROM THE UPPER 60S TO AROUND 70 DEGREES.
HIGH PRESSURE WILL CONTINUE INTO SATURDAY. EXPECT SUNNY SKIES AND
PLEASANT TEMPERATURES WITH HIGHS IN THE LOWER TO MID 70S.
BY SATURDAY NIGHT INTO SUNDAY...A WARM FRONT WILL BEGIN TO SURGE
NORTHWARD. EXPECT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS
TO OCCUR ALONG AND AHEAD OF THE FRONT. HIGHS ON SUNDAY WILL REACH
INTO THE MID TO UPPER 70S.
SUNDAY NIGHT THROUGH THURSDAY...MODEL AGREEMENT IS DECENT. A COLD
FRONT WILL LIKELY PUSH INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO
MONDAY BRINGING INCREASE CHANCES FOR SHOWERS AND THUNDERSTORMS.
THE FRONT WILL STALL OUT SOMEWHERE IN THE VICINITY OF THE MIDSOUTH
KEEPING CHANCES FOR SHOWERS AND THUNDERSTORMS RATHER HIGH EACH DAY
THROUGH THURSDAY WHEN ANOTHER COLD FRONT WILL COME THROUGH THE
AREA. THUS...NEXT WEEK COULD BE A WET WEEK. STAY TUNED.
KRM
&&
.AVIATION...
00Z TAF CYCLE
NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL AFFECT ALL
TAF SITES TONIGHT WITH TEMPOS AT JBR BETWEEN 10/00-04Z...MEM
BETWEEN 10/01-05Z...MKL BETWEEN 10/02-06Z...AND TUP BETWEEN
10/04-08Z. VFR CONDITIONS WILL DETERIORATE TO MVFR/IFR CONDITIONS
IN THUNDERSTORMS. PRECIPITATION WILL GRADUALLY COME TO AN END WITH
VFR CONDITIONS RETURNING LATE TONIGHT AT JBR AND SPREADING EAST
ACROSS THE REMAINDER OF TAF SITES TOWARDS FRIDAY MORNING. GUSTY S
WINDS WILL VEER NW/N WITH FRONTAL PASSAGE AND DIMINISH TO 7-10
KTS BY FRIDAY MORNING.
CJC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...NONE.
TN...NONE.
&&Hazardous weather outlook, Apr 9, 11:52 AM CDT, 7 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 1152 AM CDT THU APR 9 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101900- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 1152 AM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT AN ENHANCED RISK FOR SEVERE WEATHER EXISTS FOR EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...MUCH OF WEST TENNESSEE AND NORTHWEST MISSISSIPPI LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING AS A STRONG COLD FRONT MOVES THROUGH THE LOWER MISSISSIPPI VALLEY. A SLIGHT RISK FOR SEVERE STORMS EXISTS FOR NORTHEAST MISSISSIPPI AND AREAS IN WEST TENNESSEE NEAR THE TENNESSEE RIVER. ISOLATED SUPERCELLS WILL BEGIN DEVELOPING ACROSS SOUTHERN ARKANSAS DURING THE AFTERNOON HOURS. THESE STORMS WILL TRACK NORTHEAST INTO EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI FROM THE LATE AFTERNOON INTO THE EVENING HOURS. DAMAGING WINDS...LARGE HAIL AND AN ISOLATED TORNADO WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...A SQUALL LINE ASSOCIATED WITH THE COLD FRONT IS EXPECTED TO BEGIN PUSHING INTO NORTHEAST ARKANSAS BY THE LATER EVENING HOURS. THIS LINE WILL PUSH EAST AFFECTING THE ENTIRE MIDSOUTH DURING THE OVERNIGHT HOURS. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT FROM THESE STORMS. LOCALIZED FLASH FLOODING WILL ALSO POSSIBLE. IN ADDITION...A WIND ADVISORY IS IN EFFECT FOR AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH EARLY THIS EVENING. REFER TO THE LATEST PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 9:10 PM CDT | Areal Flood Advisory | MEG | Craighead, Poinsett | 2 hr |
| Apr 9, 9:45 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 45 min |
| Apr 9, 9:54 PM CDT | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.